Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 23, 2014, 7:48 PM MDT for El Paso County, Colorado. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2014, 7:48 PM MDT (01:48 UTC)
- Expired
- May 23, 2014, 8:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:48 PM MDT | HAIL 1 | 5 Nnw Peterson Afb, CO | |
| May 23, 8:32 PM MDT | HAIL 0.75 | Colorado Springs, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089 WUUS55 KPUB 240148 SVRPUB COC041-240230- /O.NEW.KPUB.SV.W.0012.140524T0148Z-140524T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 748 PM MDT FRI MAY 23 2014 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 830 PM MDT * AT 748 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN COLORADO SPRINGS...MOVING NORTH AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...FALCON...PETERSON AFB...BLACK FOREST...GLENEAGLE...CIMARRON HILLS...STRATMOOR AND SECURITY-WIDEFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3877 10464 3877 10487 3911 10493 3911 10458 TIME...MOT...LOC 0148Z 180DEG 21KT 3885 10476 HAIL...1.00IN WIND...<50MPH $$ KAM
3 follow-up statements
132 WWUS55 KPUB 240204 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 804 PM MDT FRI MAY 23 2014 COC041-240230- /O.CON.KPUB.SV.W.0012.000000T0000Z-140524T0230Z/ EL PASO CO- 804 PM MDT FRI MAY 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 804 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHERN COLORADO SPRINGS...MOVING NORTH AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...FALCON... GLENEAGLE AND BLACK FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3890 10462 3891 10487 3911 10493 3911 10458 TIME...MOT...LOC 0204Z 180DEG 20KT 3897 10476 HAIL...1.00IN WIND...<50MPH $$ KAM
759 WWUS55 KPUB 240214 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 814 PM MDT FRI MAY 23 2014 COC041-240230- /O.CON.KPUB.SV.W.0012.000000T0000Z-140524T0230Z/ EL PASO CO- 814 PM MDT FRI MAY 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 813 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENEAGLE...OR 14 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...GLENEAGLE AND BLACK FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3897 10467 3897 10483 3911 10493 3911 10463 TIME...MOT...LOC 0213Z 176DEG 23KT 3904 10477 HAIL...1.00IN WIND...<50MPH $$ KAM
147
WWUS55 KPUB 240229
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
829 PM MDT FRI MAY 23 2014
COC041-240237-
/O.EXP.KPUB.SV.W.0012.000000T0000Z-140524T0230Z/
EL PASO CO-
829 PM MDT FRI MAY 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY
WILL EXPIRE AT 830 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3897 10467 3897 10483 3911 10493 3911 10463
TIME...MOT...LOC 0225Z 180DEG 21KT 3904 10477
$$
KAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:53 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 23, 5:53 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 553 PM MDT FRI MAY 23 2014 .UPDATE... ISSUED AT 541 PM MDT FRI MAY 23 2014 LOADED LATEST OBSERVATIONS INTO SHORT TERM FORECAST GRIDS. NO OTHER UPDATES TO FORECAST AT THIS TIME. LW && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 332 PM MDT FRI MAY 23 2014 CURRENTLY...CONVECTION RATHER SPARSE ACROSS SOUTHERN COLORADO SO FAR THIS AFTERNOON...THOUGH AREA OF MORE VIGOROUS TSRA WASN'T TOO FAR AWAY OVER NRN NM. AIR MASS OVER THE REGION REMAINS MODERATELY UNSTABLE...AND EXPECT AN INCREASE IN STORMS MOST AREAS THROUGH THE REMAINDER OF THE AFTERNOON...AS SEVERAL WEAK BOUNDARIES EVIDENT IN KPUX RADAR DATA MAY CONVERGE ACROSS PUEBLO/EL PASO COUNTIES 21Z- 23Z...WHICH COULD FORCE SOME NEW CONVECTION. MESOSCALE MODELS...INCLUDING THE LATEST HRRR SUPPORT THE IDEA OF INCREASING TSRA OVER THE PLAINS THROUGH EARLY EVENING AS WELL. CONVECTION WILL GRADUALLY WANE BY MIDNIGHT...THOUGH WITH MODELS HINTING AT OVERNIGHT MCS ACROSS NRN NM...WILL KEEP SOME LOW POPS GOING DURING THE NIGHT...MAINLY ACROSS SOUTHERN ZONES. MESOSCALE DETAILS WILL LIKELY DRIVE CONVECTION ON SATURDAY...AS SOME SORT OF WEAKENING MCS WILL BE MOVING OUT OF NERN NM/TX PANH INTO THE SOUTHEAST PLAINS DURING THE MORNING. DEPENDING ON STRENGTH OF MCS...MUCH OF AREA ALONG AND EAST OF THE MOUNTAINS MAY SEE SOME FAIRLY HEALTHY SUBSIDENCE ON THE BACK SIDE OF THE SYSTEM...WHICH WOULD LIMIT TSRA CHANCES. STILL...WITH MODERATE INSTABILITY COVERING MOST OF THE AREA...TOUGH TO RULE OUT STORMS JUST ABOUT ANYWHERE DURING THE AFTERNOON. BEST PRECIP COVERAGE MAY END UP OVER THE SOUTHWEST MOUNTAINS...WHERE STRONG DYNAMIC LIFT FROM THE UPPER LOW COMES INTO PLAY DURING THE LATE AFTERNOON. SEVERE THREAT LOOKS LOW ONCE AGAIN...AS DEEPER INSTABILITY AND STRONGER WIND SHEAR REMAIN TO THE SOUTH OVER WRN TX. MAX TEMPS SHOULD STAY RELATIVELY UNCHANGED...WITH READINGS REMAINING BELOW SEASONAL AVERAGES. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 332 PM MDT FRI MAY 23 2014 SATURDAY NIGHT THROUGH TUESDAY...A VERY UNSETTLED PATTERN IN PLACE OVER THE HOLIDAY WEEKEND...AND THE GFS...NAM AND EC MODELS ALL SEEM TO AGREE ON THIS. THE UPPER LOW CURRENTLY OVER SOUTHWESTERN AZ IS EXPECTED TO SLOWLY MEANDER ALONG THE CO/NM STATE LINE SAT NIGHT THROUGH MON...BEFORE EXITING TO THE EAST ACROSS THE OK AND TX PANHANDLES ON TUE. A COUPLE OF THINGS TO NOTE WITH THIS SYSTEM. THE SLOW MOVEMENT AND THE EXPECTED PLACEMENT OF THE LOW MEANS THAT THERE IS THE POTENTIAL FOR SOME HEAVY RAINFALL IN PLACES. MODELS ALSO INDICATE A POSSIBLE DRY SLOT FOR SUNDAY ACROSS THE PLAINS. WHERE THE HEAVY RAINFALL OCCURS...AND WHERE AND WHEN THE DRY SLOT WILL HAPPEN...IS VERY DIFFICULT TO PREDICT AT THIS TIME. THEREFORE...BLANKETED MOSTLY CLOUDY TO OVERCAST SKIES FOR THE FORECAST AREA FOR MUCH OF THE WEEKEND...AND WENT WITH AT LEAST ISOLATED POPS FOR MUCH OF THE AREA AT ALL TIMES. MODELS INDICATE THE DRY SLOT WILL OCCUR SUNDAY OVER THE PLAINS...SO LESSENED SKY COVER AND LOWERED POPS THERE DURING THAT TIME FRAME. OTHERWISE...CONVECTION WILL OCCUR IN BANDS AND EXACT AMOUNTS AND PLACEMENT ARE IMPOSSIBLE AT THIS TIME. AS FOR TEMPS...SHOULD BE FAIRLY WARM WITH MAX TEMPS NEAR 80 F FOR THE PLAINS EACH DAY...THOUGH ONGOING MAX TEMP FOR TUE WILL MOST LIKELY HAVE TO BE COOLED. AREA BURN SCARS WILL NEED TO BE MONITORED CLOSELY EACH DAY OVER THE HOLIDAY WEEKEND. WEDNESDAY THROUGH FRIDAY...EXTENDED MODELS INDICATE THAT THE UPPER LOW WILL HAVE FINALLY MOVED EAST OF THE AREA AND OUT OF COLORADO BY TUE EVE...WITH RIDGING DEVELOPING ACROSS THE DESERT SW FOR THE SECOND HALF OF THE WEEK. THE GFS PAINTS A VERY WET PICTURE...WHILE THE EC IS LEANING TOWARDS A MORE PROBABLE SOLUTION OF DIURNAL MT CONVECTION AND PREDOMINANTLY DRY ELSEWHERE. THEREFORE...AMENDED THE EXTENDED PROCEDURE POP GRIDS TO SHOW ISOLATED TO LOW END SCATTERED POPS OVER THE MTS AND ADJACENT PLAINS EACH AFTN AND EVE...THEN DRY WITH CLEARING SKIES OVERNIGHT. SEASONABLE TEMPS ARE FORECAST...WITH MAX TEMPS IN THE 80S FOR THE PLAINS AND 70S FOR THE HIGH VALLEYS. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 332 PM MDT FRI MAY 23 2014 WILL CARRY A VCTS MENTION ALL 3 TAF SITES FROM 21Z UNTIL 02Z- 04Z...AND UPDATE TAFS AS STORMS GET CLOSER TO THE TERMINALS. MAY SEE SOME INCREASING TSRA ACTIVITY KCOS AND KPUB 22Z-23Z AS SEVERAL OUTFLOW BOUNDARIES COLLIDE IN THE GENERAL AREA. SOME OF THE STRONGER STORMS MAY PRODUCE BRIEF MVFR CIGS/VIS...ALONG WITH SOME SMALL HAIL AND GUSTY WINDS. EXPECT ACTIVITY TO GRADUALLY DIMINISH TO A FEW SHOWERS LATE EVENING AND OVERNIGHT. EARLY MORNING STRATUS HAS BEEN RATHER PATCHY THE PAST COUPLE DAYS...SO WILL KEEP MENTION OUT OF TAFS FOR NOW...THOUGH THERE WILL STILL BE A THREAT FOR SOME MVFR CIGS AFTER SUNRISE SATURDAY...ESPECIALLY EAST OF I-25. LITTLE CHANGE IN THE PATTERN ON SATURDAY...WITH SCATTERED CONVECTION MOST AREAS ONCE AGAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, May 23, 11:43 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1143 AM MDT FRI MAY 23 2014 COZ058>089-093>099-241700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1143 AM MDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF SOUTHERN COLORADO THIS AFTERNOON...CONTINUING INTO THE EARLY EVENING. THE PRIMARY THREATS WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...HAIL GENERALLY UNDER 1 INCH IN DIAMETER AND LOCALLY GUSTY WINDS AROUND 50 MPH. ALSO...HAZARDOUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORMS THAT DEVELOP TODAY AND TONIGHT. IF STORMS MOVE OVER ANY BURN SCARS...INCLUDING THE WALDO CANYON AND BLACK FOREST SCARS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS SATURDAY THROUGH MONDAY. THE BEST CHANCES FOR STORMS WILL BE OVER AND NEAR THE MOUNTAINS. THE MAIN THUNDERSTORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO 45 MPH...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES...AND DAMAGING WIND GUSTS. SLOW MOVING THUNDERSTORMS WILL ALSO BRING THE THREAT OF LOCALLY HEAVY RAIN SATURDAY THROUGH MONDAY. IF THESE SLOW STORMS DEVELOP OR MOVE OVER AREA BURN SCARS...FLASH FLOODING COULD BE A THREAT. LIGHT ACCUMULATIONS OF SNOW WILL ALSO BE POSSIBLE OVER THE MOUNTAIN AREAS...GENERALLY ABOVE 11000 FEET. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY...MAINLY OVER AND NEAR THE HIGHER TERRAIN. LIGHTNING AND WINDS GUSTS TO 45 MPH WILL BE THE MAIN THUNDERSTORM THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO. 10/27
In the hours before
Special weather statement, May 23, 5:15 PM MDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 515 PM MDT FRI MAY 23 2014 COZ088-093-094-240000- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 515 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS AND SOUTHWESTERN OTERO COUNTIES UNTIL 600 PM MDT... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF THATCHER...OR 33 MILES NORTHEAST OF TRINIDAD...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THATCHER AND DELHI. LAT...LON 3728 10397 3738 10419 3774 10419 3763 10362 TIME...MOT...LOC 2315Z 212DEG 26KT 3745 10401 KAM
Special weather statement, May 23, 6:48 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 648 PM MDT FRI MAY 23 2014 COZ079-083-086-240130- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 648 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUEBLO AND SOUTHEASTERN FREMONT COUNTIES UNTIL 730 PM MDT... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 13 MILES WEST OF PUEBLO...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN PUEBLO...PUEBLO WEST...PUEBLO RESERVOIR...PENROSE... RYE...COLORADO CITY AND BEULAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3791 10469 3790 10500 3851 10502 3851 10465 TIME...MOT...LOC 0047Z 170DEG 18KT 3823 10485 KAM
Special weather statement, May 23, 7:13 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT FRI MAY 23 2014
COZ081>085-240215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
713 PM MDT FRI MAY 23 2014
...SPECIAL WEATHER STATEMENT...
AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORMS OVER EL PASO COUNTY. THE STORMS WERE
MOVING NORTHWEST AT 30 MPH.
HEAVY RAIN SHOWERS AND PEA TO DIME SIZE HAIL WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...WOODLAND PARK...MONUMENT...AIR FORCE
ACADEMY...MANITOU SPRINGS...PALMER LAKE...CRIPPLE CREEK...CALHAN...
GREEN MOUNTAIN FALLS...VICTOR...RAMAH...FORT CARSON...PEYTON...
CRYSTOLA...CASCADE...FLORISSANT...BLACK FOREST...PIKES PEAK AND
SCHRIEVER AFB.
THESE STORMS ARE IN THE DEVELOPING STAGES...FORMING ALONG A MOIST
BOUNDARY MOVING UP FROM THE SOUTHEAST. RAPID SHOWER AND
THUNDERSTORM DEVELOPMENT IS POSSIBLE THROUGH MID EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OCCUR WITH THIS STORM...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PAY CLOSE ATTENTION TO THE WEATHER IN YOUR AREA! LOOK FOR LATER
STATEMENTS AND POSSIBLE ADVISORIES AND WARNINGS FROM YOUR NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3912 10407 3884 10407 3854 10487 3853 10492
3871 10532 3913 10533
TIME...MOT...LOC 0108Z 153DEG 43KT 3885 10482
LWSpecial weather statement, May 23, 7:24 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT FRI MAY 23 2014
COZ081-084-085-240215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
724 PM MDT FRI MAY 23 2014
...SPECIAL WEATHER STATEMENT FOR THE WALDO CANYON BURN SCAR AREA...
AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING SOUTHEAST OF THE WALDO CANYON BURN
SCAR...MOVING NORTHWEST AT 30 MPH.
HEAVY RAIN SHOWERS...PEAK TO DIME SIZE HAIL...AND DANGEROUS
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CHIPITA PARK...CASCADE AND CASCADE-CHIPITA PARK.
THESE STORMS ARE IN THE DEVELOPING STAGES. THEY ARE FORMING ALONG A
MOIST BOUNDARY MOVING UP FROM THE SOUTHEAST. IT IS TOO EARLY TO
TELL WHETHER OR NOT STRONG THUNDERSTORMS WILL DIRECTLY IMPACT THE
WALDO CANYON BURN SCAR AREA. STORM DEVELOPMENT IS RANDOM ALONG THE
APPROACHING BOUNDARY.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR STORM
DEVELOPMENT AND ISSUE ADVISORIES AND OR WARNINGS AS NECESSARY.
PLEASE STAY TUNED. PLEASE BE READY TO TAKE IMMEDIATE ACTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL COULD DEVELOP WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
DANGEROUS LIGHTNING WILL OCCUR WITH THESE STORMS. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3890 10484 3886 10487 3883 10493 3889 10499
3896 10502 3900 10497 3900 10492 3897 10487
TIME...MOT...LOC 0118Z 146DEG 4KT 3893 10495
LWSpecial weather statement, May 23, 7:40 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 740 PM MDT FRI MAY 23 2014 COZ081-084-085-240215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 740 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 815 PM MDT... AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN COLORADO SPRINGS...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...FOUNTAIN...MONUMENT...AIR FORCE ACADEMY...MANITOU SPRINGS...BLACK FOREST...FORT CARSON...SECURITY-WIDEFIELD...CIMARRON HILLS...STRATMOOR...PETERSON AFB...GLENEAGLE AND SECURITY. LAT...LON 3874 10463 3870 10485 3905 10501 3912 10468 TIME...MOT...LOC 0140Z 166DEG 24KT 3880 10476 KAM
Local storm report, May 23, 7:46 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
746 PM MDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 1 WNW PENROSE 38.44N 105.03W
05/23/2014 M0.88 INCH FREMONT CO TRAINED SPOTTER
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:48 PM MDT | Special Weather Statement | PUB | Pueblo | 42 min |
| May 23, 7:09 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 51 min |
| May 23, 7:13 PM MDT | Special Weather Statement | PUB | El Paso, Teller | 62 min |
| May 23, 7:24 PM MDT | Special Weather Statement | PUB | Teller | 51 min |
| May 23, 7:40 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| May 23, 8:04 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 3 hr |
| May 23, 8:08 PM MDT | Special Weather Statement | PUB | Teller | 52 min |
| May 23, 8:13 PM MDT | Flash Flood Warning | PUB | Custer, El Paso, Fremont, Pueblo, Teller | 3 hr |
| May 24, 4:30 AM MDT | Flash Flood Watch | PUB | Custer, El Paso, Fremont, Huerfano, Pueblo, Teller | 17 hr |
| May 24, 1:56 PM MDT | Special Weather Statement | PUB | Costilla | 34 min |
| May 24, 2:59 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| May 24, 3:28 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| May 24, 4:50 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| May 24, 5:18 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| May 24, 5:23 PM MDT | Special Weather Statement | PUB | Huerfano | 52 min |
| May 24, 5:50 PM MDT | Special Weather Statement | PUB | El Paso | 55 min |
| May 24, 5:51 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.